Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at May 27, 2021, 10:13 PM CDT for 5 counties in Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 10:13 PM CDT (03:13 UTC)
- Expired
- May 27, 2021, 11:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
Counties Carroll County, TN, Chester County, TN, Decatur County, TN, Henderson County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 136 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 697 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
The text
As transmitted.
128
WWUS84 KMEG 280313
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
1013 PM CDT Thu May 27 2021
TNZ021-022-052>055-091-280400-
Carroll TN-Henderson TN-Chester TN-Madison TN-Benton TN-Decatur TN-
McNairy TN-
1013 PM CDT Thu May 27 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1100 PM CDT
FOR...
Southern Carroll County in western Tennessee...
Henderson County in western Tennessee...
Chester County in western Tennessee...
Madison County in western Tennessee...
Southern Benton County in western Tennessee...
Decatur County in western Tennessee...
Northern McNairy County in western Tennessee...
At 1013 PM CDT...strong thunderstorms producing winds up to 35 mph
were located along a line extending from near Natchez Trace State
Park to near Chickasaw State Park to near Somerville. Movement was
east at 25 mph.
People in southern Carroll...Henderson...Chester...Madison...southern
Benton...Decatur and northern McNairy Counties should monitor this
storm closely.
LAT...LON 3578 8798 3572 8803 3568 8802 3562 8803
3542 8828 3542 8836 3535 8837 3513 8879
3533 8879 3539 8884 3543 8884 3543 8908
3556 8907 3573 8875 3600 8850 3601 8800
3595 8802 3594 8793
TIME...MOT...LOC 0313Z 288DEG 21KT 3583 8829 3543 8876 3517 8935
$$
MJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at May 27, 9:33 PM CDT, 40 minutes earlier.
Area forecast discussion, May 27, 9:33 PM CDT, 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service Memphis TN 933 PM CDT Thu May 27 2021 .UPDATE... Initial round of storms moved into northeast AR and the MO bootheel earlier this evening, and continued into west TN, mainly north of I-40. Instability was initially adequate for severe storms, around 1500 J/KG, but weak bulk shear and shallow midlevel lapse rates limited storm threat to sub-severe wind gusts and flash flooding. Last several HRRR runs have depicted storms weakening further as they move into in area of weaker instability and stronger convective inhibition. This is consistent with radar trends over the past hour or two. Out west, GOES IR imagery showed midevening storms over OK had a strong southward propagation component. This appeared to less so with the storms over western AR, as they appeared be more tied to a westerly midlevel shortwave and synoptic cold front. These storms will likely arrive to east central AR, the Memphis metro, and north MS overnight - weakening in the process. Forecast update remains on track. No severe thunderstorm watches are anticipated, but gusty winds, heavy rainfall and frequent lightning will remain possible. PWB && .PREV DISCUSSION... /issued 702 PM CDT Thu May 27 2021/ UPDATE... See the 00Z aviation discussion below. PREV DISCUSSION... /issued 249 PM CDT Thu May 27 2021/ DISCUSSION... Convection continues to develop across Missouri ahead of a cold front that stretches across Northern Missouri into Eastern Kansas. The convection is firing up along an old outflow boundary. Some additional showers and thunderstorms have developed out ahead of the line. Expect this trend to continue with isolated/scattered development occurring across Northeast Arkansas and the Missouri Bootheel over the next couple of hours. Expect the main line of convection that is developing across Southern Missouri along the old outflow boundary to push into Northeast Arkansas by 6-7 PM CDT. The line is moving into an area of 3000-4000 J/KG of CAPE that is located over Eastern and Central Arkansas. As a result, expect the line to begin intensifying over the next couple of hours. Damaging winds will be the main threat from the storms. The line will continue to push through the Mid-South over the course of the rest of the evening into the overnight hours. The line will likely weaken by the overnight hours. The remnants will work the atmosphere over for Friday as the cold front moves into the region except for portions of Northeast Mississippi. Redevelopment may begin around noon time across areas along and southeast of a Iuka to Tupelo to Calhoun City line. Some of these storms may become severe, but the risk will only last a couple of hours as convection will quickly push to the southeast. Otherwise, a few lingering showers may occur behind the front. Temperatures will be cooler behind the front with highs in the mid to upper 70s. High pressure will begin to settle over the Ohio Valley by Friday Night and will remain in place throughout the holiday weekend. Expect beautiful conditions with cool temperatures and low humidity. Temperatures may begin warming by late in the weekend into Memorial Day as upper ridging begins to occur over the area. Expect highs to range from the mid 60s to the mid 70s Saturday and Sunday. Lows will be in the mid 40s to mid 50s. An upper level low will begin to move into the Central and Southern Plains by the middle of next week. Disturbances will rotate around the upper low setting off showers and thunderstorms. Models continue to disagree on timing, but Wednesday afternoon through Thursday will likely be the best chances for rain. KRM && .AVIATION... /00Z TAFs/ First line of storms is currently affecting JBR and slowly moving east northeast. This line is expected to build back to the southwest and push into MEM and MKL around 28/06Z. Kept a VCTS at MEM in the short term to account for activity nearby. Went with tempo groups to account and time the wind shift at MEM around the push. Wind gusts may approach 35 kts with the line of storms. Trailing SHRAs can be expected through early morning, before tapering off by late morning. Expect VFR conds to fall to MVFR/IFR with the heaviest SHRAs overnight, with MVFR/IFR CIGs hanging around through tomorrow morning. Winds will shift to the northwest tomorrow afternoon behind a cold front. Expect a few gusts to 20 kts and VFR conds through the end of the period. AC3 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 27, 12:10 PM CDT, 10 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 1210 PM CDT Thu May 27 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-281915- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 1210 PM CDT Thu May 27 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight Strong to severe storms are possible this evening into the overnight hours as a cold front moves across the region. Damaging winds will be the main threat from the storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Severe storms may redevelop along the cold front across Northeast Mississippi Friday afternoon. Damaging winds will be the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. KRM
In the hours before
Special weather statement, May 27, 9:13 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Memphis TN
913 PM CDT Thu May 27 2021
MSZ001-TNZ088-089-280245-
DeSoto MS-Fayette TN-Shelby TN-
913 PM CDT Thu May 27 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 945 PM CDT
FOR...
Northwestern DeSoto County in northwestern Mississippi...
Northwestern Fayette County in western Tennessee...
Shelby County in western Tennessee...
At 912 PM CDT...outflow from strong thunderstorms will result in
winds in excess of 40 mph across much of Shelby, DeSoto, and
northwest Fayette Counties. Movement was southeast at 25 mph.
People in northwestern DeSoto...northwestern Fayette and Shelby
Counties should monitor this storm closely.
LAT...LON 3504 9019 3513 9016 3512 9009 3514 9006
3519 9012 3521 9007 3526 9011 3540 8994
3538 8978 3540 8978 3541 8972 3539 8970
3539 8964 3537 8964 3540 8955 3540 8937
3491 8990 3480 9020 3502 9022
TIME...MOT...LOC 0212Z 323DEG 22KT 3529 8981 3507 9006 3497 9037
MJSpecial weather statement, May 27, 9:15 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Memphis TN
915 PM CDT Thu May 27 2021
TNZ003-004-020>022-280315-
Carroll TN-Weakley TN-Benton TN-Henry TN-Gibson TN-
915 PM CDT Thu May 27 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1015 PM CDT
FOR...
Carroll County in western Tennessee...
Southeastern Weakley County in western Tennessee...
Central Benton County in western Tennessee...
Henry County in western Tennessee...
Southeastern Gibson County in western Tennessee...
At 915 PM CDT...strong thunderstorms producing pea size hail or
larger and winds up to 50 mph was located along a line extending
from 7 miles south of Murray to near Three Way. Movement was east at
30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Carroll...southeastern Weakley...central Benton...Henry and
southeastern Gibson Counties should monitor this storm closely.
LAT...LON 3624 8795 3582 8823 3582 8857 3579 8860
3580 8891 3581 8893 3582 8893 3650 8843
3650 8805 3644 8806 3634 8797
TIME...MOT...LOC 0215Z 265DEG 24KT 3650 8828 3581 8882
MJSpecial weather statement, May 27, 9:18 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Memphis TN
918 PM CDT Thu May 27 2021
TNZ049>052-054-089-090-280245-
Hardeman TN-Henderson TN-Tipton TN-Fayette TN-Madison TN-Crockett TN-
Haywood TN-
918 PM CDT Thu May 27 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 945 PM CDT
FOR...
Northwestern Hardeman County in western Tennessee...
Northwestern Henderson County in western Tennessee...
Southeastern Tipton County in western Tennessee...
Northern Fayette County in western Tennessee...
Madison County in western Tennessee...
Southeastern Crockett County in western Tennessee...
Haywood County in western Tennessee...
At 918 PM CDT...strong thunderstorms producing winds at least 40 mph
was located along a line extending from 6 miles east of Fairview to
near Mercer to near Dancyville. Movement was east at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern Hardeman...northwestern Henderson...
southeastern Tipton...northern Fayette...Madison...southeastern
Crockett and Haywood Counties should monitor this storm closely.
LAT...LON 3547 8878 3524 8954 3528 8964 3539 8964
3539 8970 3541 8971 3540 8978 3538 8978
3539 8985 3542 8994 3581 8893 3579 8861
3582 8857 3582 8831
TIME...MOT...LOC 0218Z 282DEG 25KT 3579 8874 3551 8902 3541 8940
MJSpecial weather statement, May 27, 9:42 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Memphis TN
942 PM CDT Thu May 27 2021
TNZ049-050-052>054-089-090-280315-
Hardeman TN-Henderson TN-Tipton TN-Fayette TN-Chester TN-Madison TN-
Haywood TN-
942 PM CDT Thu May 27 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1015 PM CDT
FOR...
Northern Hardeman County in western Tennessee...
Henderson County in western Tennessee...
Southeastern Tipton County in western Tennessee...
Northeastern Fayette County in western Tennessee...
Chester County in western Tennessee...
Madison County in western Tennessee...
Southern Haywood County in western Tennessee...
At 942 PM CDT...strong thunderstorms producing winds in excess of 30
mph was located along a line extending from near Blue Goose to 6
miles northwest of Chickasaw State Park to near Somerville. Movement
was east at 30 mph.
People in northern Hardeman...Henderson...southeastern Tipton...
northeastern Fayette...Chester...Madison and southern Haywood
Counties should monitor this storm closely.
LAT...LON 3539 8857 3517 8928 3541 8964 3560 8917
3568 8905 3567 8902 3580 8887 3579 8860
3582 8858 3583 8855 3582 8818 3577 8818
TIME...MOT...LOC 0242Z 284DEG 27KT 3576 8857 3548 8888 3526 8948
MJSpecial weather statement, May 27, 9:45 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Memphis TN
945 PM CDT Thu May 27 2021
MSZ001-002-TNZ088-089-280315-
Marshall MS-DeSoto MS-Fayette TN-Shelby TN-
945 PM CDT Thu May 27 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1015 PM CDT
FOR...
Northwestern Marshall County in northwestern Mississippi...
DeSoto County in northwestern Mississippi...
Southwestern Fayette County in western Tennessee...
Southeastern Shelby County in western Tennessee...
At 944 PM CDT...gusty outflow winds from strong thunderstorms will
continue to affect portions of the Memphis metro area. Wind gusts up
to 40 mph are expected ahead of these thunderstorms. Movement was
southeast at 25 mph.
People in northwestern Marshall...DeSoto...southwestern Fayette and
southeastern Shelby Counties should monitor this storm closely.
LAT...LON 3500 9021 3515 8990 3539 8965 3537 8964
3539 8962 3517 8927 3490 8955 3477 8985
3477 8991 3472 8996 3471 9002
TIME...MOT...LOC 0244Z 310DEG 22KT 3523 8944 3483 9016
MJSpecial weather statement, May 27, 10:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
1013 PM CDT Thu May 27 2021
TNZ021-022-052>055-091-280400-
Carroll TN-Henderson TN-Chester TN-Madison TN-Benton TN-Decatur TN-
McNairy TN-
1013 PM CDT Thu May 27 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1100 PM CDT
FOR...
Southern Carroll County in western Tennessee...
Henderson County in western Tennessee...
Chester County in western Tennessee...
Madison County in western Tennessee...
Southern Benton County in western Tennessee...
Decatur County in western Tennessee...
Northern McNairy County in western Tennessee...
At 1013 PM CDT...strong thunderstorms producing winds up to 35 mph
were located along a line extending from near Natchez Trace State
Park to near Chickasaw State Park to near Somerville. Movement was
east at 25 mph.
People in southern Carroll...Henderson...Chester...Madison...southern
Benton...Decatur and northern McNairy Counties should monitor this
storm closely.
LAT...LON 3578 8798 3572 8803 3568 8802 3562 8803
3542 8828 3542 8836 3535 8837 3513 8879
3533 8879 3539 8884 3543 8884 3543 8908
3556 8907 3573 8875 3600 8850 3601 8800
3595 8802 3594 8793
TIME...MOT...LOC 0313Z 288DEG 21KT 3583 8829 3543 8876 3517 8935
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:45 PM CDT | Special Weather Statement | MEG | DeSoto | 30 min |
| May 28, 1:28 AM CDT | Special Weather Statement | MEG | Tunica | 32 min |
| May 28, 2:28 AM CDT | Special Weather Statement | MEG | Tunica | 47 min |
| May 27, 7:55 PM CDT | Special Weather Statement | MEG | Gibson, Weakley | 50 min |
| May 27, 7:59 PM CDT | Special Weather Statement | MEG | Tipton | 46 min |
| May 27, 8:39 PM CDT | Special Weather Statement | MEG | Weakley | 51 min |
| May 27, 8:50 PM CDT | Special Weather Statement | MEG | Tipton | 25 min |
| May 27, 9:13 PM CDT | Special Weather Statement | MEG | Shelby | 32 min |
| May 27, 9:15 PM CDT | Special Weather Statement | MEG | Benton, Carroll, Henry | 60 min |
| May 27, 9:18 PM CDT | Special Weather Statement | MEG | Haywood, Madison | 27 min |
| May 27, 9:42 PM CDT | Special Weather Statement | MEG | Chester, Henderson, Madison | 33 min |
| May 27, 10:16 PM CDT | Special Weather Statement | MEG | Fayette, Hardeman | 29 min |
| May 27, 10:59 PM CDT | Special Weather Statement | MEG | Chester | 31 min |
| May 27, 11:00 PM CDT | Special Weather Statement | MEG | Decatur, Henderson | 45 min |
| May 27, 11:21 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 54 min |
| May 28, 12:16 AM CDT | Special Weather Statement | MEG | Hardin, McNairy | 44 min |
| May 27, 7:27 PM CDT | Areal Flood Advisory | MEG | Craighead, Mississippi, Poinsett | 3 hr |
| May 27, 7:41 PM CDT | Special Weather Statement | MEG | Craighead, Mississippi, Poinsett | 34 min |
| May 27, 8:25 PM CDT | Special Weather Statement | MEG | Mississippi | 35 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.